Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

Torsion algebraic cycles
and complex cobordism


Author: Burt Totaro
Journal: J. Amer. Math. Soc. 10 (1997), 467-493
MSC (1991): Primary 14C25; Secondary 55N22
DOI: https://doi.org/10.1090/S0894-0347-97-00232-4
MathSciNet review: 1423033
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. J. F. Adams. Stable Homotopy and Generalized Cohomology. University of Chicago Press, Chicago (1974). MR 53:6534
  • 2. M. Atiyah. The Grothendieck ring in geometry and topology. Proceedings of the International Congress of Mathematicians, Almquist and Wiksells, Boktryckeri Aktiebolag, Uppsala (1962), 442-446. MR 31:5205
  • 3. M. Atiyah and F. Hirzebruch. Analytic cycles on complex manifolds. Topology 1 (1962), 25-45. MR 26:3091
  • 4. E. Ballico, F. Catanese, and C. Ciliberto, eds. Classification of Irregular Varieties (Trento, 1990), LNM 1515. Springer-Verlag, Berlin (1992). MR 93d:14005
  • 5. P. Baum, W. Fulton, and R. MacPherson. Riemann-Roch for singular varieties. Publ. Math. IHES 45 (1975), 101-145. MR 54:317
  • 6. S. Bloch. Algebraic cycles and values of $L$-functions. II. Duke Math. J. 52 (1985), 379-397. MR 87a:14021
  • 7. S. Bloch and H. Esnault. The coniveau filtration and non-divisibility for algebraic cycles. Math. Ann. 304 (1996), 303-314. CMP 96:07
  • 8. J.-L. Colliot-Thélène. Cycles algébriques de torsion et $K$-théorie algébrique. Arithmetic Algebraic Geometry (Trento, 1991), LNM 1553. Springer-Verlag, Berlin (1993). MR 96h:14006
  • 9. J.-L. Colliot-Thélène and J.-J. Sansuc. Quelques gammes sur les formes quadratiques. J. Alg. 84 (1983), 449-467. MR 85g:11030
  • 10. P. Conner and L. Smith. On the complex bordism of finite complexes. Publ. Math. IHES 37 (1969), 117-222. MR 42:2473
  • 11. P. Conner and L. Smith. On the complex bordism of finite complexes, II. J. Diff. Geo. 6 (1971/72), 135-174. MR 45:7721
  • 12. W. Fulton. Intersection Theory. Springer-Verlag, Berlin (1984). MR 85k:14004
  • 13. P. Griffiths. On the periods of certain rational integrals, I, II. Ann. Math. 90 (1969), 460-541. MR 41:5357
  • 14. M. Harada and A. Kono. On the integral cohomology of extraspecial 2-groups. J. Pure Appl. Alg. 44 (1987), 215-219. MR 88b:20084
  • 15. R. Hartshorne. Equivalence relations on algebraic cycles and subvarieties of small codimension. Proc.Symp. Pure Math. 29. American Mathematical Society, Providence (1975), 129-164. MR 51:5592
  • 16. H. Hironaka. Resolution of singularities of an algebraic variety over a field of characteristic 0, I, II. Ann. Math. 79 (1964), 109-203, 205-326. MR 33:7333
  • 17. F. Hirzebruch. Topological Methods in Algebraic Geometry, 3rd ed. Springer-Verlag, Berlin (1966). MR 34:2573
  • 18. K. Inoue. The Brown-Peterson cohomology of $BSO(6)$. J. Math. Kyoto Univ. 32 (1992), 655-666. MR 93k:55018
  • 19. D. Johnson and W. S. Wilson. Projective dimension and Brown-Peterson homology. Topology 12 (1973), 327-353. MR 48:12576
  • 20. A. Kono and N. Yagita. Brown-Peterson and ordinary cohomology theories of classifying spaces for compact Lie groups. Trans. AMS 339 (1993), 781-798. MR 93m:55006
  • 21. P. Landweber. Coherence, flatness, and cobordism of classifying spaces. Proc. Advanced Study Inst. on Algebraic Topology (Aarhus, 1970), Vol. II, 256-259. Mat. Inst., Aarhus University, Aarhus (1970). MR 42:6845
  • 22. P. Landweber. Elements of infinite filtration in complex cobordism. Math. Scand. 30 (1972), 223-226. MR 48:5105
  • 23. A. S. Merkur'ev and A. A. Suslin. $K$-cohomology of Severi-Brauer varieties and the norm residue homomorphism. Math. USSR Izv. 21 (1983), 307-340. MR 84i:12007
  • 24. J. Milnor. The Steenrod algebra and its dual. Ann. Math. 67 (1958), 150-171. MR 20:6092
  • 25. J. Milnor. On the cobordism ring $\Omega ^*$ and a complex analogue. I. Am. J. Math. 82 (1960), 505-521. MR 22:9975
  • 26. J. Milnor. On axiomatic homology theory. Pac. J. Math. 12 (1962), 337-341. MR 28:2544
  • 27. J. Milnor and J. Stasheff. Characteristic Classes. Princeton University Press, Princeton (1974). MR 55:13428
  • 28. M. Nori. Algebraic cycles and Hodge-theoretic connectivity. Invent. Math. 111 (1993), 349-373. MR 94b:14007
  • 29. S. P. Novikov. Homotopy properties of Thom complexes (Russian). Mat. Sb. 57(99) (1962), 407-442. MR 28:615
  • 30. K. Paranjape. Cohomological and cycle-theoretic connectivity. Ann. Math. 139 (1994), 641-660. MR 95g:14008
  • 31. R. Parimala and V. Suresh. Zero-cycles on quadric fibrations: finiteness theorems and the cycle map. Invent. Math. 122 (1995), 83-117. MR 96i:14005; MR 96m:14009
  • 32. D. Quillen. On the formal group laws of oriented and unoriented cobordism theory. Bull. AMS 75 (1969), 1293-1298. MR 40:6565
  • 33. D. Quillen. Elementary proofs of some results of cobordism theory using Steenrod operations. Adv. Math. 7 (1971), 29-56. MR 44:7566
  • 34. D. Quillen. The mod 2 cohomology rings of extra-special 2-groups and the spinor groups. Math.Ann. 194 (1971), 197-212. MR 44:7582
  • 35. D. Ravenel, W. S. Wilson, and N. Yagita. Brown-Peterson cohomology from Morava $K$-theory. Preprint (1993).
  • 36. A. Roitman. The torsion of the group of zero cycles modulo rational equivalence. Ann. Math. 111 (1980), 553-569. MR 81g:14003
  • 37. C. Schoen. On the computation of the cycle class map for nullhomologous cycles over the algebraic closure of a finite field. Ann. Sci. ENS 28 (1995), 1-50. MR 95j:14010
  • 38. J.-P. Serre. Sur la topologie des variétés algébriques en caractéristique $p$. Symposium internacional de topología algebraica, Mexico (1958), 24-53; Oeuvres, v. 1, 501-530. MR 20:4559
  • 39. L. Smith. On realizing complex bordism modules. Applications to the stable homotopy groups of spheres. Am. J. Math. 92 (1970), 793-856. MR 43:1186a
  • 40. R. Stong. Notes on Cobordism Theory. Princeton University Press, Princeton (1968). MR 40:2108
  • 41. B. Totaro. Chow groups, Chow cohomology, and linear varieties. To appear in J. Alg. Geo.
  • 42. B. Totaro. The Chow ring of classifying spaces. Preprint.
  • 43. W. S. Wilson. The $\Omega $-spectrum for Brown-Peterson cohomology, part II. Am. J. Math. 97 (1975), 101-123. MR 52:4271

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 14C25, 55N22

Retrieve articles in all journals with MSC (1991): 14C25, 55N22


Additional Information

Burt Totaro
Affiliation: Department of Mathematics, University of Chicago, 5734 S. University Ave., Chicago, Illinois 60637
Email: totaro@math.uchicago.edu

DOI: https://doi.org/10.1090/S0894-0347-97-00232-4
Keywords: Algebraic cycles, cycle map, Griffiths group, complex cobordism
Received by editor(s): May 28, 1996
Received by editor(s) in revised form: December 2, 1996
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society